# SDR CA140418003

- Difficulty date: August 7, 2013
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Beech 1900D
- Aircraft time: 22,898 hours
- Engine: Pwa PT6A67D
- System (JASC): 7250 · Turbine Section
- Part: Blade
- Part number: 304418301
- Condition: Broken
- Location: Turbine
- Part time: 15,362 hours
- Stage of operation: TO
- How discovered: O
- Nature of condition: J
- Precautionary procedure: C

## Discrepancy

(CAN) CREW ABORTED TAKEOFF AFTER FAILURE OF THE LT ENGINE ON THE TAKEOFF ROLL.  POST INSPECTION BY MAINTENANCE REVEALED A POWER TURBINE BLADE FAILURE.  ENGINE WAS REMOVED AND SENT TO REPAIR FACILITY FOR EVALUATION.  INSPECTION AT REPAIR FACILITY REVEALED FIRST AND SECOND STAGE POWER TURBINE BLADES WERE BROKEN.  BOTH VANE RINGS WERE SEVERELY DAMAGED AND THE EXHAUST DUCT HAD MAJOR IMPACT DAMAGE.  SOME DAMAGE WAS FOUND ON THE COMPRESSOR TURBINE DISK AND BLADES WHICH APPEARED TO BE FROM CONTACTING THE DETACHED BAFFLE IN THE FIRST STAGE PT VANE.  NO OTHER DAMAGE WAS FOUND ON THE REMAINING POWER SECTION COMPONENTS.  THE GAS GENERATOR SECTION WAS IN GOOD CONDITION APART FROM THE COMPRESSOR TURBINE DISK AND BLADES. ENGINE WAS SUBMITTED FOR O/H.  FAILURE STARTED WHEN A SINGLE SECOND STAGE PT BLADE BROKE AND AS THE DISK ROTATED IT BROKE EACH BLADE IT CAME INTO CONTACT WITH AS IT MOVED IN A RADIAL DIRECTION FROM THE DISK.  THE DAMAGE TO THE SECOND STAGE PT BLADES WOULD HAVE CAUSED THE DISK TO BECOME UNBALANCED. THIS IMBALANCE CAUSED THE FIRST STAGE DISK TO VIBRATE RESULTING IN THE FIRST STAGE BLADES CONTACTING THE STATOR AND BREAKING.  THE DEBRIS FROM THE FIRST AND SECOND STAGE BLADES CONTACTED THE FIRST AND SECOND STAGE VANES CAUSING SEVERE DAMAGE. THE BAFFLE ON THE FIRST STAGE POWER TURBINE STATOR DETACHED AND WAS ABLE TO CONTACT THE COMPRESSOR TURBINE DISK. THE SECOND STAGE POWER TURBINE BLADES WERE PN 3044183-01 HAVING A TTSN OF 11376.9. IAW TO SB 14003 BLADES ABOVE 12,000 HOURS MUST BE REPLACED BUT MAY CONTINUE TO OPERATE TO A MAXIMUM OF 14,000 HOURS IF PROPER MAINTENANCE PROCEDURES ARE FOLLOWED. THIS INDICATES THAT THE SECOND STAGE POWER TURBINE BLADES WERE WITHIN ACCEPTABLE OPERATING CONDITIONS. GG114446 TSO: 18996.6, CSO: 24727.0 PS 114400 TSO: 11376.6, CSO: 15362.0 NOTE: SUBJECT ENGINE WAS TRANSFERRED FROM OPTION C ON-CONDITION TO OPTION A IAW PARA 4.G(3) PAGE 27 OF SB14003.
